Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 35, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 2, 2010, 4:28 AM CDT for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2010, 4:28 AM CDT (09:28 UTC)
- Expired
- May 2, 2010, 5:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Humphreys County, TN, Perry County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 4:44 AM CDT | TORNADO | 5 Sw Lobelville, TN | HUNDREDS OF TREES WERE SNAPPED AND UPROOTED...A COUPLE OF OUTBUILDINGS WERE DESTROYED AND A HOME SUFFERED SOME MINOR ROOF DAMAGE. THE LAST EVIDENCE OF DAMAGE WAS ALONG JONES HOLLOW ROAD TO THE EAST OF HIGHWAY 13. THE SURVEY TEAM WAS UNABLE TO ACCESS AREAS EITH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 3:36 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
310
WFUS54 KOHX 020928
TOROHX
TNC005-085-135-021000-
/O.NEW.KOHX.TO.W.0035.100502T0928Z-100502T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
428 AM CDT SUN MAY 2 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
PERRY COUNTY IN MIDDLE TENNESSEE...
SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 AM CDT
* AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF
LINDEN...MOVING NORTHEAST AT 40 MPH. EMERGENCY MANAGEMENT IN
HENDERSON COUNTY REPORTS A TORNADO IN SCOTTS HILL.
* THE TORNADO WILL BE NEAR...
7 MILES NORTHWEST OF LINDEN BY 440 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR CENTRAL
TENNESSEE.
&&
LAT...LON 3596 8822 3591 8775 3584 8772 3574 8773
3572 8771 3570 8774 3567 8774 3565 8769
3553 8798 3561 8803 3573 8803 3581 8798
3582 8800 3581 8802 3585 8803 3584 8821
TIME...MOT...LOC 0927Z 230DEG 32KT 3561 8805
$$
BOYDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 2, 4:17 AM CDT, 11 minutes earlier.
Area forecast discussion, May 2, 4:17 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 417 AM CDT SUN MAY 2 2010 .DISCUSSION... ANALYSIS SHOWING SFC WAVE/LOW NOW IN THE MO BOOTHEEL...WITH WARM FRONT OF SORTS JUST NORTH OF THE KY BORDER AND A COLD FRONT DOWN INTO EAST TX. CWA REMAINS IN UNSTABLE WARM SECTOR... WITH STRONGER JET STRUCTURE STILL WEST NEAR MS RIVER. STRONG/SEVERE STORMS CONTINUE TO DEVELOP AHEAD OF BOUNDARY...BUT HAVE WEAKENED SLIGHTLY AS THEY MOVE NEAR/OVER THE TN RIVER. MIDDLE TN EXPECTED TO BE UNDER THE GUN ONCE AGAIN TODAY FOR SEVERE TSTORMS AS WELL AS ADDITIONALLY FLOODING AS ACTIVITY IN WEST TN TRANSLATES EAST. MORE FAVORABLE JET STRUCTURE/INSTABILITY WILL MOVE OVER THE MID-STATE LATER THIS MORNING AND THROUGHOUT THE DAY...INCREASING THREAT FOR ISOLATED STRONG SUPERCELLS/TORNADOES AS WELL AS HEAVY RAINFALL. MAX RAINFALL TOTALS ARE NOT EXPECTED TO BE QUITE AS LARGE AS YESTERDAY BUT MANY RIVERS/LOW LYING LOCATIONS ...ESPECIALLY WEST OF I-65...ARE ALREADY IN OR NEAR FLOOD. WILL NOT NEED MUCH ADDITIONALLY HEAVY RAIN TO AGGRAVATE CURRENT SITUATION THUS WILL CONTINUE AREAL FLOOD WARNING THROUGH MOST OF TODAY. WIDESPREAD DEVELOPMENT WILL CONTINUE AS A COLD FRONT SWEEPS IN THIS EVENING...BUT THIS FRONT WILL ALSO BEGIN THE PROCESS OF BRINGING AN END TO THE PCPN. COLD FRONT SHOULD BE ON THE PLATEAU BY 12Z MONDAY...WHICH WILL END THE THREAT OF MORE HEAVY RAIN/ISO SEVERE STORMS OVERNIGHT. A FEW SHOWERS MAY LINGER MONDAY MORNING...ESPECIALLY EAST...BUT THE DRYING PROCESS WILL BEGIN LATER IN THE DAY. A DRY AND WARMING TREND WILL THEN ENSUE AND REMAIN INTACT INTO FRIDAY...AT WHICH TIME A COLD FRONT PASSES BRINGING SCT PCPN BACK THE AREA LATE IN THE DAY INTO SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 78 63 81 55 / 100 80 40 10 CLARKSVILLE 77 57 80 53 / 100 50 10 10 CROSSVILLE 75 62 79 52 / 100 100 40 10 COLUMBIA 79 64 81 55 / 100 80 40 10 LAWRENCEBURG 78 63 81 54 / 100 90 40 10 WAVERLY 77 59 80 54 / 100 70 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, May 1, 5:33 PM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 533 PM CDT SAT MAY 1 2010 TNZ010-011-031>034-061-063>066-075-077>080-093>095-022245- CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-MARSHALL-CANNON- DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- WAYNE-LAWRENCE-GILES- 533 PM CDT SAT MAY 1 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS AND ISOLATED TORNADOES ARE POSSIBLE TONIGHT...ALONG WITH HEAVY RAINS AND FLOODING. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF MORE SEVERE THUNDERSTORMS AND FLOODING WILL CONTINUE SUNDAY AND INTO EARLY MONDAY. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS...FLOODING...AND ANY OTHER SIGNIFICANT WEATHER OCCURRENCES TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>009-022>030-056>060-062-022245- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-RUTHERFORD- 533 PM CDT SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SIGNIFICANT FLOODING WILL CONTINUE THROUGH THE OVERNIGHT HOURS AS THUNDERSTORMS CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE...ALONG WITH ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF MORE SEVERE THUNDERSTORMS AND FLOODING WILL CONTINUE SUNDAY AND INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS...FLOODING...AND ANY OTHER SIGNIFICANT WEATHER OCCURRENCES TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 21
In the hours before
Local storm report, May 1, 10:38 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1038 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLASH FLOOD 12 N LAWRENCEBURG 35.42N 87.34W
05/01/2010 LAWRENCE TN EMERGENCY MNGR
HIGHWAY 20, NEAR SUMMERTOWN, HAS WATER ACROSS THE ROAD IN
MULTIPLE LOCATIONS.
&&
DMASSIELocal storm report, May 1, 10:40 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1040 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLASH FLOOD 8 SE HOHENWALD 35.47N 87.46W
05/01/2010 LEWIS TN EMERGENCY MNGR
HIGHWAY 20, FROM HOHENWALD DOWN TO THE LAWRENCE COUNTY
BORDER, HAS WATER ACROSS THE ROAD IN NUMEROUS LOCATIONS.
&&
DMASSIESpecial weather statement, May 2, 2:54 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 254 AM CDT SUN MAY 2 2010 TNZ022>024-020845- BENTON-HOUSTON-HUMPHREYS- 254 AM CDT SUN MAY 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON AND HUMPHREYS COUNTIES... AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES WEST OF BUENA VISTA...OR 25 MILES SOUTHWEST OF PARIS...MOVING NORTHEAST AT 40 MPH. A TORNADO WARNING IS IN EFFECT FOR CARROLL COUNTY IN WEST TENNESSEE. IF YOU LIVE IN BENTON COUNTY...STAY TUNED FOR A POSSIBLE WARNING. BOYD
Special weather statement, May 2, 3:51 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 351 AM CDT SUN MAY 2 2010 TNZ056-021000- PERRY- 351 AM CDT SUN MAY 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY... AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A POSSIBLE TORNADIC THUNDERSTORM 15 MILES SOUTHWEST OF SARDIS...OR 17 MILES WEST OF SAVANNAH...MOVING NORTHEAST AT 35 MPH. ALTHOUGH THIS STORM IS STILL AN HOUR AWAY FROM PERRY COUNTY...THERE ARE INDICATIONS THAT THIS STORM MAY CONTAIN A LONG TRACK TORNADO. IF YOU LIVE IN PERRY COUNTY...NOW IS THE TIME TO THINK ABOUT WHERE YOU WILL TAKE COVER SHOULD A TORNADO WARNING BE ISSUED. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:44 PM CDT | River Flood Warning | OHX | Hickman | 5 days |
| May 1, 8:47 PM CDT | River Flood Warning | OHX | Bedford, Marshall | 43 hr |
| May 1, 8:47 PM CDT | River Flood Warning | OHX | Maury | 4 days |
| May 1, 8:47 PM CDT | River Flood Warning | OHX | Lawrence | 43 hr |
| May 1, 8:47 PM CDT | River Flood Warning | OHX | Giles | 43 hr |
| May 1, 8:47 PM CDT | River Flood Warning | OHX | Giles | 43 hr |
| May 1, 9:31 PM CDT | River Flood Warning | OHX | Montgomery | 7 days |
| May 1, 9:37 PM CDT | Tornado Warning | OHX | Hickman, Lawrence, Lewis, Maury | 23 min |
| May 1, 9:48 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry, Wayne | 27 min |
| May 1, 9:59 PM CDT | Tornado Warning | OHX | Lawrence, Lewis, Maury | 31 min |
| May 1, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 29 min |
| May 1, 10:17 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 13 min |
| May 1, 10:23 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Maury, Williamson | 37 min |
| May 1, 10:24 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 6 min |
| May 1, 10:27 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 18 min |
| May 2, 1:40 AM CDT | River Flood Warning | OHX | Bedford | 5 hr |
| May 2, 3:05 AM CDT | Tornado Warning | OHX | Benton, Houston, Humphreys, Stewart | 55 min |
| May 2, 4:46 AM CDT | Tornado Warning | OHX | Hickman, Humphreys, Perry | 29 min |
| May 2, 5:06 AM CDT | Tornado Warning | OHX | Dickson, Hickman | 24 min |
| May 2, 5:31 AM CDT | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 29 min |
| May 2, 5:53 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 37 min |
| May 2, 5:57 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Sumner | 42 min |
| May 2, 6:12 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 48 min |
| May 2, 6:31 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 29 min |
| May 2, 6:36 AM CDT | River Flood Advisory | OHX | Clay, Jackson | 12 hr |
| May 2, 6:36 AM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| May 2, 6:36 AM CDT | River Flood Advisory | OHX | Smith | 3 hr |
| May 2, 6:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 31 min |
| May 2, 7:36 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 24 min |
| May 2, 7:49 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 26 min |
| May 2, 8:13 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Sumner, Trousdale and 1 more | 32 min |
| May 2, 8:49 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 41 min |
| May 2, 8:58 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Smith, Sumner, Trousdale, Williamson and 1 more | 47 min |
| May 2, 9:21 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Lewis, Perry, Wayne, Williamson | 24 min |
| May 2, 9:35 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Lewis, Perry, Wayne, Williamson | 10 min |
| May 2, 9:50 AM CDT | River Flood Warning | OHX | Davidson | 4 days |
| May 2, 9:50 AM CDT | River Flood Warning | OHX | Smith | 6 hr |
| May 2, 9:54 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 21 min |
| May 2, 11:04 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Rutherford, Williamson | 26 min |
| May 2, 11:25 AM CDT | River Flood Warning | OHX | Davidson | 20 hr |
| May 2, 11:25 AM CDT | River Flood Warning | OHX | Davidson | 7 hr |
| May 2, 11:25 AM CDT | River Flood Warning | OHX | Davidson | 7 hr |
| May 2, 11:25 AM CDT | River Flood Warning | OHX | Davidson | 7 hr |
| May 2, 11:34 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 26 min |
| May 2, 12:35 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 25 min |
| May 2, 1:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 20 min |
| May 2, 2:09 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam, Smith | 21 min |
| May 2, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 31 min |
| May 2, 5:27 PM CDT | Areal Flood Warning | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 24 hr |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.